Format

Send to

Choose Destination
See comment in PubMed Commons below
J Med Case Rep. 2008 Jan 28;2:25. doi: 10.1186/1752-1947-2-25.

Drug-induced hepatitis superimposed on the presence of anti-SLA antibody: a case report.

Author information

1
Department of Family Practice Post-graduate Unit, Palma de Mallorca, Spain. aitziberg@yahoo.com

Abstract

INTRODUCTION:

Autoimmune hepatitis is a necroinflammatory disorder of unknown etiology characterized by the presence of circulating antibodies, hypergammaglobulinemia, and response to immunosuppression. It has the histological features of chronic hepatitis. The onset is usually insidious, but in some patients the presentation may be acute and occasionally severe. Certain drugs can induce chronic hepatitis mimicking autoimmune hepatitis. Different autoantibodies have been associated with this process but they are not detectable after drug withdrawal and clinical resolution.

CASE PRESENTATION:

We describe a case of drug-induced acute hepatitis associated with antinuclear, antisoluble liver-pancreas and anti-smooth muscle autoantibodies in a 66-year-old woman. Abnormal clinical and biochemical parameters resolved after drug withdrawal, but six months later anti-soluble liver-pancreas antibodies remained positive and liver biopsy showed chronic hepatitis and septal fibrosis. Furthermore, our patient has a HLA genotype associated with autoimmune hepatitis.

CONCLUSION:

Patient follow-up will disclose whether our patient suffers from an autoimmune disease and if the presence of anti-soluble liver antigens could precede the development of an autoimmune hepatitis, as the presence of antimitochondrial antibodies can precede primary biliary cirrhosis.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Support Center